Alert archive / North Carolina / Flash Flood Warnings in 2015
Flash Flood Warning 25, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Sep 30, 2015, 5:53 PM EDT for Watauga County, Wilkes County, North Carolina. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2015, 5:53 PM EDT (21:53 UTC)
- Expired
- Sep 30, 2015, 11:45 PM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Watauga County, NC, Wilkes County, NC
The radar
The Roanoke radar (KFCX), 142 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
209
WGUS51 KRNK 302153
FFWRNK
NCC189-193-010345-
/O.NEW.KRNK.FF.W.0025.150930T2153Z-151001T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
553 PM EDT WED SEP 30 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN WILKES COUNTY IN NORTHWESTERN NORTH CAROLINA...
WATAUGA COUNTY IN NORTHWESTERN NORTH CAROLINA...
* UNTIL 1145 PM EDT
* AT 551 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO ONE AND A HALF INCH OF
RAIN HAS ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY. FLOODING HAS BEEN REPORTED AT THE MALL PARKING LOT IN
BOONE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BOONE...
NORTH WILKESBORO...
WILKESBORO...
BLOWING ROCK...
AND BEECH MOUNTAIN.
THIS INCLUDES APPALACHIAN STATE UNIVERSITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3619 8088 3606 8088 3606 8098 3603 8107
3604 8120 3600 8133 3602 8135 3604 8140
3607 8141 3612 8155 3611 8181 3616 8183
3621 8191 3626 8189 3629 8192
$$
KK3 follow-up statements
746
WGUS71 KRNK 302243
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
643 PM EDT WED SEP 30 2015
NCC189-193-010345-
/O.CON.KRNK.FF.W.0025.000000T0000Z-151001T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILKES NC-WATAUGA NC-
643 PM EDT WED SEP 30 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR
SOUTHERN WILKES AND WATAUGA COUNTIES...
AT 638 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO ONE AND A HALF
INCH OF RAIN HAS ALREADY FALLEN. WATCH FOR FLOODING AT THE MALL
PARKING LOT IN BOONE...THE SOUTH PRONG OF THE LEWIS FORK IN WILKES
COUNTY AND FOSCOE AREA IN WATAUGA COUNTY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BOONE...
NORTH WILKESBORO...
WILKESBORO...
BLOWING ROCK...
AND BEECH MOUNTAIN.
THIS INCLUDES APPALACHIAN STATE UNIVERSITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3619 8088 3606 8088 3606 8098 3603 8107
3604 8120 3600 8133 3602 8135 3604 8140
3607 8141 3612 8155 3611 8181 3616 8183
3621 8191 3626 8189 3629 8192
$$
KK833
WGUS71 KRNK 010035
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
835 PM EDT WED SEP 30 2015
NCC189-193-010345-
/O.CON.KRNK.FF.W.0025.000000T0000Z-151001T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILKES NC-WATAUGA NC-
835 PM EDT WED SEP 30 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR
SOUTHERN WILKES AND WATAUGA COUNTIES...
AT 831 PM EDT...DOPPLER RADAR INDICATED SCATTERED SHOWERS AND
THUNDERSTORMS...SOME PRODUCING HEAVY RAIN MOVING NORTH AT 20
MPH ACROSS THE WARNED AREA.
UP TO TWO INCHES OF RAIN HAS ALREADY FALLEN ACROSS SOUTHERN PORTIONS
OF THE WARNED AREA. WATCH FOR FLOODING AT THE MALL PARKING LOT IN
BOONE...THE SOUTH PRONG OF THE LEWIS FORK IN WILKES COUNTY AND
FOSCOE AREA IN WATAUGA COUNTY. ALSO WATCH FOR FLOODING PROBLEMS
ALONG MORAVIAN CREEK NEAR BOOMER.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BOONE...
NORTH WILKESBORO...
WILKESBORO...
BLOWING ROCK...
AND BEECH MOUNTAIN.
THIS INCLUDES APPALACHIAN STATE UNIVERSITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3619 8088 3606 8088 3606 8098 3603 8107
3604 8120 3600 8133 3602 8135 3604 8140
3607 8141 3612 8155 3611 8181 3616 8183
3621 8191 3626 8189 3629 8192
$$
KK623
WGUS71 KRNK 010338
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1138 PM EDT WED SEP 30 2015
NCC189-193-010347-
/O.EXP.KRNK.FF.W.0025.000000T0000Z-151001T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILKES NC-WATAUGA NC-
1138 PM EDT WED SEP 30 2015
...THE FLASH FLOOD WARNING FOR
SOUTHERN WILKES AND WATAUGA COUNTIES WILL EXPIRE AT 1145 PM EDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
LAT...LON 3619 8088 3606 8088 3606 8098 3603 8107
3604 8120 3600 8133 3602 8135 3604 8140
3607 8141 3612 8155 3611 8181 3616 8183
3621 8191 3626 8189 3629 8192
$$
RSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 30, 5:03 PM EDT, 50 minutes earlier.
Area forecast discussion, Sep 30, 5:03 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 503 PM EDT WED SEP 30 2015 .SYNOPSIS... HIGH PRESSURE WEDGING DOWN THE EASTERN SEABOARD WILL COMBINE WITH DEEPENING TROPICAL MOISTURE IN A DEVELOPING COASTAL TROF TO BRING INCREASING CHANCES FOR SIGNIFICANT HEAVY RAINFALL INTO THE WEEKEND. OUR FORECAST WILL ALSO BE HIGHLY DEPENDENT ON THE EXACT TRACK HURRICANE JOAQUIN TAKES OVER THE NEXT SEVERAL DAYS. && .NEAR TERM /THROUGH THURSDAY/... AS OF 400 PM EDT WEDNESDAY... GOES RAPID SCAN VISIBLE SATELLITE IMAGERY SHOWS A MIX OF SUN AND CLOUDS ACROSS THE REGION THIS AFTERNOON...AND THE RADAR IS GENERALLY QUIET WITH SOME SCATTERED SHOWERS ENTERING THE MOUNTAIN EMPIRE REGION. UPPER LEVEL SHORT WAVE ENERGY WILL COMBINE WITH ISENTROPIC LIFT AND A DEVELOPING WEAK WEDGE OF HIGH PRESSURE ALONG THE EASTERN SEABOARD TO BRING INCREASING CHANCES FOR RAIN TONIGHT INTO TOMORROW. MESO MODELS ARE MIXED IN THEIR HANDLING OF THE PRECIPITATION BUT BELIEVE THERE WILL BE ENOUGH ACTIVITY TONIGHT TO WARRANT HIGH CHANCE POPS NORTH AND WEST WITH LIKELY POPS ELSEWHERE. DO NOT EXPECT ENOUGH WIDESPREAD RAINFALL TO RENEW FLOODING PROBLEMS SO NO FLOOD WATCH WILL BE ISSUED FOR THE NEAR TERM PERIOD. AS THE COASTAL TROF BEGINS TO ORGANIZE INTO A PRE EVENT /PREDECESSOR RAINFALL EVENT/ LATER ON THURSDAY WE WILL START TO SEE THE CHANCE OF RAIN INCREASING FROM THE EAST AS IT PUSHES TOWARD THE REGION BUT ANY SIGNIFICANT IMPACTS FROM PRECIPITATION WILL NOT BE FELT UNTIL AFTER THE NEAR TERM PERIOD. TEMPERATURES WILL START COOLING TONIGHT AND WILL NOT RECOVER MUCH AT ALL FOR TOMORROW AS THE NORTHEASTERLY FLOW STARTS TO INCREASE. GENERALLY EXPECT LOWS TONIGHT TO REACH THE UPPER 50S/LOWER 60S WITH HIGHS ON THURSDAY IN THE LOW TO MID 60S. THE COMBINATION OF COOL AND MOIST CONDITIONS WITH INCREASING NORTHEASTERLY WINDS WILL PUT A DAMP CHILL IN THE AIR. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... AS OF 400 PM EDT WEDNESDAY... FOR THURSDAY NIGHT AND FRIDAY...HIGH PRESSURE IN THE LOW LEVELS OF THE ATMOSPHERE WILL MAINTAIN A COOL NORTHEASTERLY SURFACE WIND ACROSS THE MID ATLANTIC. AT THE SAME TIME...AN UPPER LEVEL LOW PRESSURE SYSTEM WILL DRIFT SOUTHWARD FROM THE TENNESSEE VALLEY TO STALL NEAR THE GULF COAST. WINDFLOW AROUND THIS LOW WILL DRAW DEEP MOISTURE NORTHWARD ALONG THE APPALACHIAN CHAIN...WHERE IT WILL FLOW OVER THE NORTHEASTERLY WINDFLOW NEAR THE SURFACE. MINOR DISTURBANCES RIDING UP THE APPALACHIAN CHAIN WILL TRIGGER SPOTTY AREAS OF LIGHT TO OCCASIONALLY MODERATE RAIN THROUGH FRIDAY AFTERNOON. ALL WEATHER MODELS ARE IN EXCELLENT AGREEMENT...AND CONFIDENCE HAS BECOME HIGH...THAT HEAVY RAIN WILL RETURN TO OUR AREA FRIDAY EVENING THROUGH SATURDAY AFTERNOON AS THE UPPER LOW BECOMES NEGATIVELY TILTED...ALLOWING A BOUNDARY OF STRONG CONVERGENCE TO DRIFT INLAND FROM THE COAST ACROSS OUR AREA. WINDS JUST OFF THE SURFACE WILL BEGIN TO RAMP UP TO 45 TO 50 MPH FROM THE COAST...WHICH WILL DRAW DEEP MOISTURE RAPIDLY INTO THE HIGHER TERRAIN. THIS WEATHER PATTERN IS SETTING OUR AREA UP FOR A PREDECESSOR RAINFALL EVENT...WHICH IS A WIDESPREAD HEAVY RAINFALL EVENT WITH THE POTENTIAL OF DROPPING 3 TO LOCALLY 5 INCHES OF RAIN ACROSS THE PIEDMONT...WITH LOCALIZED AMOUNTS OF UP TO 6 INCHES ALONG THE BLUE RIDGE...AND 2 TO LOCALLY 4 INCHES ACROSS THE MOUNTAINS. TRAINING OF HEAVY RAIN CELLS IS LIKELY...MEANING THAT SEVERAL INCHES OF RAIN MAY ACCUMULATE OVER AN AREA OVER A SHORT PERIOD OF TIME. FACTOR IN THAT THE GROUND OVER MUCH OF OUR AREA IS ALREADY SATURATED FROM RECENT HEAVY RAINS...IT IS HIGHLY LIKELY THAT THE NEW RAINFALL WILL TRANSLATE TO RUNOFF VERY QUICKLY...LEADING TO THE POSSIBILITY OF FLASH FLOODING. WE STILL HAVE TIME TO LOOK AT ANOTHER ROUND OF WEATHER MODELS TO SEE HOW THIS WEATHER SYSTEM EVOLVES...BUT FULLY EXPECT THAT A FLASH FLOOD WATCH WILL BE ISSUED FOR OUR AREA WITHIN THE NEXT 24 HOURS. HEAVY RAIN WILL ALSO BRING WITH IT A SIGNIFICANT INCREASE IN THE POSSIBILITY OF ROCKSLIDES/LANDSLIDES. OUTSIDE OF ANY FLASH FLOODING THAT OCCURS...MUCH OF THIS WATER WILL COLLECT IN RIVERS AND STREAMS THAT ARE ALREADY SWOLLEN FROM RECENT RAINFALL. AS SUCH...RENEWED RIVER FLOODING IS LIKELY ON SATURDAY... ALTHOUGH THE SEVERITY OF WHICH IS STILL TOO EARLY TO DETERMINE UNTIL IT BECOMES KNOWN WHERE THE HEAVIEST RAINFALL WILL SET UP. REGARDLESS...RIVER FLOODING WILL REMAIN A MAJOR CONCERN INTO EARLY NEXT WEEK. FOR SATURDAY EVENING INTO SUNDAY...GREAT UNCERTAINTY REMAINS AS TO THE TRACK HURRICANE JOAQUIN WILL FOLLOW. THE OFFICIAL FORECAST FROM THE NATIONAL HURRICANE CENTER INDICATES THAT THERE IS A CHANCE THAT JOAQUIN WILL MOVE ONSHORE INTO NORTH CAROLINA AND VIRGINIA... POTENTIALLY KEEPING HEAVY RAINFALL PROLONGED ACROSS OUR AREA. HOW JOAQUIN INTERACTS WITH THE UPPER LOW NEAR THE GULF COAST REMAINS UNCERTAIN...WITH SOME WEATHER MODELS BRINGING THE STORM OVER NORTH CAROLINA...WHILE OTHERS KEEP THE STORM OVER OPEN OCEAN. THIS SITUATION REMAIN EXTREMELY FLUID...MEANING THAT FUTURE FORECASTS FOR THE TRACK OF HURRICANE JOAQUIN WILL HAVE TO BE MONITORED TO DETERMINE EXACTLY HOW THE STORM WILL AFFECT OUR AREA. NEEDLESS TO SAY HOWEVER...IF JOAQUIN DOES MAKE LANDFALL IN NORTH CAROLINA... FORECAST RAINFALL AMOUNTS FOR OUR AREA WILL NEED TO BE INCREASED BY SEVERAL INCHES. IN ADDITION...JOAQUIN WILL BRING STRONG WIND GUSTS...WHICH MAKES THE PROBABILITY OF WIND DAMAGE...SUCH AS DOWNED TREES AND POWER OUTAGES...FAR MORE SIGNIFICANT. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 400 PM EDT WEDNESDAY... FOR SUNDAY NIGHT AND MONDAY...WEATHER FOR THE FIRST HALF OF NEXT WEEK DEPENDS GREATLY ON WHERE THE REMNANTS OF JOAQUIN WILL BE LOCATED. SOME MODELS HAVE THE REMNANTS OF JOAQUIN TO MOVING ACROSS THE MID ATLANTIC STATES...SUPPORTING BANDS OF HEAVY RAIN AND GUSTY WINDS...WHILE OTHERS HAVE NO SUCH IMPACTS AS THE STORM REMAINS OFFSHORE. BY TUESDAY...DRIER AIR WILL FINALLY BE RETURNING TO THE AREA AS HIGH PRESSURE BUILDS IN FROM THE WEST. MAY SEE A FEW UPSLOPE RAIN SHOWERS LINGER ALONG THE WESTERN RIDGES HOWEVER. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... AS OF 200 PM EDT WEDNESDAY... VFR CONDITIONS TO START THE TAF PERIOD AT MOST SITES BUT MVFR IS HOLDING TIGHT AT KBLF. HOWEVER...FLIGHT CONDITIONS WILL BE DETERIORATING THIS EVENING AND EXPECT MVFR/IFR TO SET IN AT ALL TAF SITES AFTER MIDNIGHT. EXPECT SOME SHOWERS TO BE IN THE VICINITY OF TAF SITES AS WELL WITH UPPER SHORT WAVE ENERGY MOVING UP FROM THE SOUTH AS A BIT OF A HIGH PRESSURE WEDGE PUSHES IN FROM THE NORTHEAST WITH STRENGTHENING NELY FLOW. IFR CONDITIONS WILL PERSIST PAST DAYBREAK WITH SOME SLIGHT IMPROVEMENT POSSIBLE LATE IN THE PERIOD. EXTENDED AVIATION DISCUSSION... MODELS SUGGEST POOR FLYING CONDITIONS MAY LINGER ACROSS A LARGE GEOGRAPHIC AREA FOR THE REMAINDER OF THIS WEEK AND POTENTIALLY INTO THE WEEKEND. WIDESPREAD SUB VFR CONDITIONS ARE LIKELY THROUGH SATURDAY. && .HYDROLOGY... AS OF 450 PM EDT WEDNESDAY... THE DAN RIVER FROM DANVILLE THROUGH SOUTH BOSTON WILL REMAIN IN FLOOD FOR THE NEXT FEW DAYS. ALSO MINOR FLOODING WILL OCCUR ALONG THE LOWER ROANOKE RIVER AT RANDOLPH INTO THURSDAY. FOR SPECIFIC RIVER INFORMATION...VISIT OUR HYDROLOGIC SERVICE PAGE AT HTTP:/WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=RNK AN UPPER LEVEL LOW PRESSURE SYSTEM WILL DRIFT FROM THE TENNESSEE VALLEY ACROSS THE SOUTHEAST STATES DURING THE END OF THE WEEK...BRINGING ADDITIONAL ROUNDS OF POTENTIALLY HEAVY RAIN. RENEWED OR ADDITIONAL FLOODING WOULD RESULT FROM THIS RAINFALL. IN ADDITION THE POTENTIAL EXISTS FOR DEEPER TROPICAL MOISTURE TO GET ENTRAINED ACROSS THE REGION BY THE WEEKEND PERHAPS ADDING TO THE THREAT FOR HEAVY RAINFALL AND FLOODING. GIVEN CURRENT SATURATED CONDITIONS ACROSS THE REGION AND VERY LOW FLASH FLOOD GUIDANCE THE POSSIBILITY OF WIDESPREAD RIVER FLOODING COULD OCCUR IF FORECAST RAINFALL MATERIALIZES AS WELL. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...MBS NEAR TERM...MBS SHORT TERM...NF LONG TERM...NF AVIATION...AMS/MBS HYDROLOGY...JH/NF
Hazardous weather outlook, Sep 30, 4:11 PM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 411 PM EDT WED SEP 30 2015 NCZ003>006-019-020-VAZ043>047-058-059-012015- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 411 PM EDT WED SEP 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WIDESPREAD HEAVY RAIN IS EXPECTED TO MOVE ACROSS THE AREA FROM FRIDAY NIGHT THROUGH SATURDAY AFTERNOON...WITH 3 TO LOCALLY 5 INCHES OF RAINFALL POSSIBLE FOR AREAS EAST OF THE BLUE RIDGE. FLASH FLOODING IS POSSIBLE AS BANDS OF HEAVY MAY PASS REPEATEDLY OVER THE SAME LOCATIONS...ESPECIALLY OVER AREAS WITH SATURATED SOILS FROM RECENT HEAVY RAIN. IN ADDITION TO FLASH FLOODING... RIVER FLOODING WILL BE POSSIBLE INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009>014-018>020-022>024-WVZ042>044-507-508-012015- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 411 PM EDT WED SEP 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WIDESPREAD HEAVY RAIN IS EXPECTED TO MOVE ACROSS THE AREA FROM FRIDAY NIGHT THROUGH SATURDAY AFTERNOON...WITH 4 TO LOCALLY 7 INCHES OF RAINFALL POSSIBLE FOR AREAS ALONG THE BLUE RIDGE... INCLUDING THE BLUE RIDGE PARKWAY. FLASH FLOODING IS POSSIBLE AS BANDS OF HEAVY MAY PASS REPEATEDLY OVER THE SAME LOCATIONS... ESPECIALLY OVER AREAS WITH SATURATED SOILS FROM RECENT HEAVY RAIN. IN ADDITION TO FLASH FLOODING...RIVER FLOODING WILL BE POSSIBLE INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ015>017-032>035-012015- ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN- BEDFORD-AMHERST- 411 PM EDT WED SEP 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WIDESPREAD HEAVY RAIN IS EXPECTED TO MOVE ACROSS THE AREA FROM FRIDAY NIGHT THROUGH SATURDAY AFTERNOON...WITH 2 TO LOCALLY 4 INCHES OF RAINFALL POSSIBLE FOR THE MOUNTAINS. FLASH FLOODING IS POSSIBLE AS BANDS OF HEAVY MAY PASS REPEATEDLY OVER THE SAME LOCATIONS...ESPECIALLY OVER AREAS WITH SATURATED SOILS FROM RECENT HEAVY RAIN. IN ADDITION TO FLASH FLOODING...RIVER FLOODING WILL BE POSSIBLE INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 30, 4:11 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
411 PM EDT WED SEP 30 2015
NCZ001-018-019-302115-
WILKES-WATAUGA-ASHE-
411 PM EDT WED SEP 30 2015
...SHOWERS AND ISOLATED THUNDERSTORM WILL AFFECT SOUTHWESTERN
ASHE...NORTHWESTERN WILKES AND WATAUGA COUNTIES...
AT 408 PM EDT...SHOWERS AND ISOLATED THUNDERSTORM WERE FROM
RUTHERWOOD SOUTHWARD TO MOSES CONE MEMORIAL PARK...MOVING NORTHEAST
AT 10 MPH. RAINFALL AMOUNTS UP TO AN INCH ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
BOONE...
JEFFERSON...
WEST JEFFERSON...
BLOWING ROCK...
AND BEECH MOUNTAIN.
THIS INCLUDES APPALACHIAN STATE UNIVERSITY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3633 8173 3633 8171 3635 8171 3646 8156
3627 8124 3611 8153 3611 8181 3616 8183
3619 8186 3619 8188 3621 8190
TIME...MOT...LOC 2008Z 226DEG 10KT 3616 8170
KKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 4:11 PM EDT | Special Weather Statement | RNK | Watauga | 64 min |
| Sep 30, 5:08 PM EDT | Areal Flood Advisory | RNK | Watauga, Wilkes | 6 hr |
Nearby
Flash Flood Warnings in North Carolina, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.